The Annals of Probability

Invariance principle for the random conductance model with unbounded conductances

M. T. Barlow and J.-D. Deuschel

Full-text: Open access

Abstract

We study a continuous time random walk X in an environment of i.i.d. random conductances μe∈[1, ∞). We obtain heat kernel bounds and prove a quenched invariance principle for X. This holds even when ${\mathbb{E}}\mu_{e}=\infty$.

Article information

Source
Ann. Probab. Volume 38, Number 1 (2010), 234-276.

Dates
First available in Project Euclid: 25 January 2010

Permanent link to this document
http://projecteuclid.org/euclid.aop/1264433998

Digital Object Identifier
doi:10.1214/09-AOP481

Mathematical Reviews number (MathSciNet)
MR2599199

Zentralblatt MATH identifier
05678679

Subjects
Primary: 60K37: Processes in random environments 60F17: Functional limit theorems; invariance principles 82C41: Dynamics of random walks, random surfaces, lattice animals, etc. [See also 60G50]

Keywords
Random conductance model heat kernel invariance principle ergodic corrector

Citation

Barlow, M. T.; Deuschel, J.-D. Invariance principle for the random conductance model with unbounded conductances. Ann. Probab. 38 (2010), no. 1, 234--276. doi:10.1214/09-AOP481. http://projecteuclid.org/euclid.aop/1264433998.


Export citation

References

  • [1] Barlow, M. T. (2004). Random walks on supercritical percolation clusters. Ann. Probab. 32 3024–3084.
  • [2] Barlow, M. T. and Černý, J. (2009). Convergence to fractional kinetics for random walks associated with unbounded conductances. Preprint.
  • [3] Barlow, M. T. and Hambly, B. M. (2009). Parabolic Harnack inequality and local limit theorem for percolation clusters. Electron. J. Probab. 14 1–26.
  • [4] Bass, R. F. (2002). On Aronson’s upper bounds for heat kernels. Bull. Lond. Math. Soc. 34 415–419.
  • [5] Barlow, M. T. and Bass, R. F. (1989). The construction of Brownian motion on the Sierpiński carpet. Ann. Inst. H. Poincaré Probab. Statist. 25 225–257.
  • [6] Ben Arous, G., Černý, J. and Mountford, T. (2006). Aging in two-dimensional Bouchaud’s model. Probab. Theory Related Fields 134 1–43.
  • [7] Ben Arous, G. and Černý, J. (2007). Scaling limit for trap models on ℤd. Ann. Probab. 35 2356–2384.
  • [8] Ben Arous, G. and Černý, J. (2008). The arcsine law as a universal aging scheme for trap models. Comm. Pure Appl. Math. 61 289–329.
  • [9] Benjamini, I., Lyons, R., Peres, Y. and Schramm, O. (2001). Uniform spanning forests. Ann. Probab. 29 1–65.
  • [10] Berger, N. and Biskup, M. (2007). Quenched invariance principle for simple random walk on percolation clusters. Probab. Theory Related Fields 137 83–120.
  • [11] Berger, N., Biskup, M., Hoffman, C. E. and Kozma, G. (2008). Anomalous heat-kernel decay for random walk among bounded random conductances. Ann. Inst. H. Poincaré Probab. Statist. 44 374–392.
  • [12] Biskup, M. and Prescott, T. M. (2007). Functional CLT for random walk among bounded random conductances. Electron. J. Probab. 12 1323–1348.
  • [13] Boivin, D. and Derriennic, Y. (1991). The ergodic theorem for additive cocycles of Zd or Rd. Ergodic Theory Dynam. Systems 11 19–39.
  • [14] Carlen, E. A., Kusuoka, S. and Stroock, D. W. (1987). Upper bounds for symmetric Markov transition functions. Ann. Inst. H. Poincaré Probab. Statist. 23 245–287.
  • [15] Davies, E. B. (1993). Large deviations for heat kernels on graphs. J. Lond. Math. Soc. (2) 47 65–72.
  • [16] Davies, E. B. (1993). Analysis on graphs and noncommutative geometry. J. Funct. Anal. 111 398–430.
  • [17] De Masi, A., Ferrari, P. A., Goldstein, S. and Wick, W. D. (1989). An invariance principle for reversible Markov processes. Applications to random motions in random environments. J. Stat. Phys. 55 787–855.
  • [18] Delmotte, T. (1999). Parabolic Harnack inequality and estimates of Markov chains on graphs. Rev. Mat. Iberoamericana 15 181–232.
  • [19] Delmotte, T. and Deuschel, J.-D. (2005). On estimating the derivatives of symmetric diffusions in stationary random environment, with applications to ∇ϕ interface model. Probab. Theory Related Fields 133 358–390.
  • [20] Durrett, R. (1996). Probability: Theory and Examples, 3rd ed. Duxbury Press, Belmont, CA.
  • [21] Fabes, E. B. and Stroock, D. W. (1986). A new proof of Moser’s parabolic Harnack inequality using the old ideas of Nash. Arch. Ration. Mech. Anal. 96 327–338.
  • [22] Fukushima, M., Ōshima, Y. and Takeda, M. (1994). Dirichlet Forms and Symmetric Markov Processes. De Gruyter Studies in Mathematics 19. De Gruyter, Berlin.
  • [23] Grigor’yan, A. A. (1991). The heat equation on noncompact Riemannian manifolds. Mat. Sb. 72 47–77.
  • [24] Grigor’yan, A. (1997). Gaussian upper bounds for the heat kernel on arbitrary manifolds. J. Differential Geom. 45 33–52.
  • [25] Kesten, H. (1986). Aspects of first passage percolation. In École D’été de Probabilités de Saint–Flour, XIV—1984. Lecture Notes in Math. 1180 125–264. Springer, Berlin.
  • [26] Keynes, H. B., Markley, N. G. and Sears, M. (1995). Ergodic averages and integrals of cocycles. Acta Math. Univ. Comenian. (N.S.) 64 123–139.
  • [27] Kipnis, C. and Varadhan, S. R. S. (1986). Central limit theorem for additive functionals of reversible Markov processes and applications to simple exclusions. Comm. Math. Phys. 104 1–19.
  • [28] Kozlov, S. (1985). The method of averaging and walks in inhomogeneous environments. Russian Math. Surveys 40 73–145.
  • [29] Mathieu, P. and Piatnitski, A. (2007). Quenched invariance principles for random walks on percolation clusters. Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 463 2287–2307.
  • [30] Mathieu, P. (2008). Quenched invariance principles for random walks with random conductances. J. Stat. Phys. 130 1025–1046.
  • [31] Mourrat, J.-C. (2009). Variance decay for functionals of the environment viewed by the particle. Preprint.
  • [32] Nash, J. (1958). Continuity of solutions of parabolic and elliptic equations. Amer. J. Math. 80 931–954.
  • [33] Saloff-Coste, L. (1992). A note on Poincaré, Sobolev, and Harnack inequalities. Int. Math. Res. Not. IMRN 2 27–38.
  • [34] Sidoravicius, V. and Sznitman, A.-S. (2004). Quenched invariance principles for walks on clusters of percolation or among random conductances. Probab. Theory Related Fields 129 219–244.